The hemolytic uremic syndrome as a complication of adriamycin nephropathy
MetadataShow full item record
Rats treated with two injections of adriamycin (week 0 and week 12) developed glomerusclerosis and severe tubulointerstitial lesions as described in the literature. In addition, a number of glomerular alterations were present. These included capillary loop dilation, insudation of eosinophilic material, necrosis, duplication of the glomerular basement membrane, severe mesangiolysis with disruption of the mesangial matrix and segmental double- contours. The renal arterioles and interlobular arteries showed endothelial cell swelling. The subendothelial space was infiltrated by fibrinoid material and there was intensive fibrinoid necrosis of the wall of both arteries and arterioles extending into the glomerular tuft. These alterations were very similar to those observed in the hemolytic uremic syndrome. This observation suggests that the two injections of adriamycin, with a long interval in between them, might induce renal lesions similar to those observed in the hemolytic uremic syndrome.